MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an accutrac 200 laser fiber was used in a ureteroscopy with laser lithotripsy procedure in the ureter performed on (b)(6) 2020.Reportedly, the laser unit used was a dornier 20 watt laser console with laser settings of 1500 millijoules and 10 hertz.According to the complainant, during the procedure, the laser fiber broke about 6 to 7 inches from the proximal tip inside the scope.Reportedly, no fiber fragments fell inside the patient.The fragment was inside the scope when removed from the patient's body.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable event of fiber break.Block h10: the reported accutrac 200 laser fiber was received for analysis.The fiber measured approximately 308 cm from the top of the connector to the break.The remainder of the fiber, including the distal tip, was not returned.Examination under magnification confirms the pattern on the tip is consistent with a fracture.Light from the sma connector was bright, round, and clear.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the glass tip end of the laser fiber was separated and not returned.The condition of the returned device confirms that the fiber was broken during use, likely as a result of handling of the device as it was used and interacted with the scope.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that an accutrac 200 laser fiber was used in a ureteroscopy with laser lithotripsy procedure in the ureter performed on (b)(6), 2020.Reportedly, the laser unit used was a dornier 20 watt laser console with laser settings of 1500 millijoules and 10 hertz.According to the complainant, during the procedure, the laser fiber broke about 6 to 7 inches from the proximal tip inside the scope.Reportedly, no fiber fragments fell inside the patient.The fragment was inside the scope when removed from the patient's body.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10340029
Report Number3005099803-2020-03041
Device Sequence Number11627659
Product Code GEX
UDI-Device Identifier08714729802709
UDI-Public08714729802709
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model NumberM0068404112
Device Catalogue Number840-411
Device Lot Number0000009311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1